Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    HRT and the hysterectomy woman
    avatar
    momo2525 posted:
    I am a 62 year old woman who had a hysterectomy at age 43. I have been on HRT (Premarin) since that time and I am in the process of going off the medication. I have managed to decrease the medication to a half dose a few months ago and I am now going off it completely. The problem is that I have never had menopause and I don't know what to expect concerning side effects with this final step. Can anyone tell me what I should watch for. I am in my fourth day of "no pill". Thanks
    Reply
     
    avatar
    Anon_6061 responded:
    If I had my parts, my ovaries would produce hormones into my 80's (at least that's what studies have shown). So I plan to take estrogen (and maybe testosterone too) for the rest of my life.

    The removal of my organs was a severe trauma to my body. I used to be so full of life and always happy. I fell into a severe depression and couldn't sleep for more than a couple hours at a time because my body couldn't regulate its temperature. I lost my appetite, skin became very dry and OLD looking, hair fell out, vision blurred, etc etc. This was with an estrogen patch which must not have given me enough estrogen. My body was crying out for more. I don't ever want to go back to those dark days!!

    Let us know how the tapering off goes for you.


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website